Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Kansas City, MO

August 24, 2007Clay County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 24, 2007, 5:21 PM CDT for Clay County, Platte County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2007, 5:21 PM CDT (22:21 UTC)
Expired
Aug 24, 2007, 6:00 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Clay County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 61 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 242221
SVREAX
MOC047-165-242300-
/O.NEW.KEAX.SV.W.0095.070824T2221Z-070824T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLAY COUNTY IN WEST CENTRAL MISSOURI
  SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 600 PM CDT

* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEATHERBY LAKE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAKVIEW AND GLADSTONE BY 530 PM CDT.
  PLEASANT VALLEY AND GLENAIRE BY 540 PM CDT.
  LIBERTY BY 545 PM CDT.
  KEARNEY AND MISSOURI CITY BY 555 PM CDT.

THE TOWNS OF OAKWOOD PARK...OAKWOOD AND MOSBY ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

LAT...LON 3933 9479 3917 9476 3922 9427 3943 9433

$$

MJ
3 follow-up statements
000 
WWUS53 KEAX 242236
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CDT FRI AUG 24 2007

MOC047-165-242300-
/O.CON.KEAX.SV.W.0095.000000T0000Z-070824T2300Z/
CLAY MO-PLATTE MO-
536 PM CDT FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLATTE AND CLAY COUNTIES UNTIL 600 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OAKVIEW...OR NEAR GLADSTONE...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIBERTY BY 545 PM CDT.
  KEARNEY BY 550 PM CDT.
  MISSOURI CITY BY 555 PM CDT.

LAT...LON 3933 9479 3917 9476 3922 9427 3943 9433

$$

MJ
000 
WWUS53 KEAX 242243
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT FRI AUG 24 2007

MOC165-242252-
/O.CAN.KEAX.SV.W.0095.000000T0000Z-070824T2300Z/
PLATTE MO-
542 PM CDT FRI AUG 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR PLATTE COUNTY IS CANCELLED...

AT 541 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3937 9455 3919 9460 3922 9427 3943 9433

$$

MOC047-242300-
/O.CON.KEAX.SV.W.0095.000000T0000Z-070824T2300Z/
CLAY MO-
542 PM CDT FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY COUNTY
UNTIL 600 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LIBERTY...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEARNEY BY 550 PM CDT.
  MISSOURI CITY BY 555 PM CDT.

WINDS UP TO 50 MPH WERE REPORTED NORTH OF WEATHERBY LAKE AROUND 520 
PM.

LAT...LON 3937 9455 3919 9460 3922 9427 3943 9433

$$

MJ
000 
WWUS53 KEAX 242300
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT FRI AUG 24 2007

MOC047-242310-
/O.EXP.KEAX.SV.W.0095.000000T0000Z-070824T2300Z/
CLAY MO-
600 PM CDT FRI AUG 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 559 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3937 9455 3919 9460 3922 9427 3943 9433

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:05 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 24, 1:05 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT FRI AUG 24 2007

...UPDATED FOR AVIATION...

.DISCUSSION...

SHOWERS AND THUNDERSTORMS HAVE DIMINISHED SIGNIFICANTLY THIS MORNING
WITH THE NEXT SHORTWAVE TROUGH OVER WESTERN NEB/KS. EXPECT ONLY
WIDELY SCATTERED TO SCATTERED REDEVELOPMENT THIS AFTN ALONG ANY WEAK
BOUNDARIES WITH LIGHT ADDITIONAL RAINFALL AMOUNTS. AS A RESULT...HAVE
CANCELLED THE FFA. THE MAIN FOCUS THIS AFTERNOON AND TONIGHT WILL BE
ALONG THE OUTFLOW BOUNDARY WHICH EXTENDS FROM NERN OK TO XTRM SWRN
KS. WILL MONITOR ANY NWD PROGRESSION OF THE BOUNDARY THIS AFTN...BUT
FIRST LOOK AT THIS EVENING SUGGEST THAT SEVERE ACTIVITY WILL BE SOUTH
OF THE CWA. THE EXTREME SRN CWA MAY SEE HEAVY RAINFALL TONIGHT...BUT
FFG VALUES ARE QUITE HIGH.

DB

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT FRI AUG 24 2007/

HEAVY RAIN EVENT SETTING UP ACROSS MAINLY NORTHERN SECTIONS OF
FORECAST AREA...

FRONTAL BOUNDARY AND SHORTWAVES HAVE BEEN THE FOCUSING MECHANISM FOR
TRAINING CELLS THIS MORNING THAT WILL CONTINUE THROUGH THE DAY
TODAY. THE 06Z NAM SEEMS TO HAVE A BETTER HANDLE ON THE
PRECIPITATION PATTERN THAN THE 00Z RUN HAD.

CURRENT RADAR INDICATING BAND OF HEAVIEST PRECIPITATION SETTING UP
ACROSS A ST JOSEPH TO LANCASTER LINE WITH CELLS CONTINUALLY
DEVELOPING ALONG THE LINE. JUST NORTH OF THE EAX RADAR IS A PIVOT
POINT WHERE AN UPSTREAM SHORTWAVE IS ENHANCING RAINFALL FROM A
COMPLEX THAT DEVELOPED OVER KANSAS LAST NIGHT.

THE PROFILER ANALYSIS SHOWS THAT A LOW LEVEL JET CONTINUES TO SLOWLY
VEER...FURTHER SUPPORTING THE FEEDING OF MOISTURE OVER THE SAME
REGION. MEANWHILE...UPPER JET DYNAMICS FAVORING DECENT UPWARD MOTION
IN THE SAME VICINITY. DECENT THETAE ADVECTION INDICATES COPIOUS
MOISTURE TO CONTINUE MOVING INTO THE REGION. K INDEX VALUES
FORECASTED ABOVE 35 TODAY...ALONG WITH CONTINUED ISENTROPIC LIFT ON
THE 310K SURFACE. MODEL PRECIPITABLE WATER VALUES REMAIN AROUND 2
INCHES UNTIL LATER THIS AFTERNOON.

GIVEN ALL OF THE ABOVE AND WITH GOOD LIFT AND MOISTURE STILL
AVAILABLE UNTIL AROUND 00 UTC THIS EVENING...THEREFORE WILL EXTENT
THE FLASH FLOOD WATCH UNTIL THEN.

MEANWHILE...TEMPERATURES ALSO ON THE CHALLENGING SIDE...CLOUDS AND
COLD POOLS SHOULD KEEP TEMPERATURES ABOUT 10 DEG F OR SO COOLER IN
THE NORTH...AND WARMER TO THE SOUTH. ADOLPHSON

&&

.AVIATION...

FOR 18Z TAFS...BREAKS IN MVFR CIGS APPARENT ON VISIBLE SATELLITE
IMAGERY AND EXPECT BREAKS TO BECOME MORE PREVALENT WITH THE PASSAGE
OF MCV TO THE SOUTH OF TERMINAL SITES.  PLENTY BOUNDARY LAYER
MOISTURE LINGERS ACROSS THE AREA...AND BREAKS WILL ALLOW ENOUGH
DESTABILIZATION TO CREATE PERIODS OF BROKEN CEILINGS HOVERING JUST
ABOVE MVFR THRESHOLD BASED ON FORECAST SOUNDINGS.  BASED ON LATEST
RADAR TRENDS ALSO INCLUDED VCSH DURING THE AFTERNOON HOURS AND
PREVAILING VFR SHRA AFT 00Z AS SHORTWAVE CURRENTLY OVER WESTERN
KANSAS WILL BE ON CWA DOORSTEP.  NAM12 AND WRF BOTH SIGNALLING BEST
CHANCE OF TSRA WILL BE IN THE 02 TO 04 UTC TIMEFRAME AT KSTJ...AND
IN THE 03 TO 05 UTC TIMEFRAME AT KMKC AND KMCI.  EXPECT FAIRLY RAPID
CLEARING AROUND 06 UTC AFTER PASSAGE OF SHORTWAVE...HOWEVER LIGHT
BOUNDARY LAYER FLOW WILL SET THE STAGE FOR MVFR VSBYS OF 5-6 MILES
DURING THE OVERNIGHT HOURS.  DECIDED TO THROUGH A PERIOD MVFR VSBYS
OF 3-4SM AROUND 12 UTC AT KMKC AND KMCI...WITH IFR VSBYS OF 1-2SM AT
KSTJ.  AS DRIER AIR ADVECTS INTO AREA SATURDAY MORNING...VSBYS WILL
IMPROVE TO VFR BY 14-15 UTC.

24

EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Aug 24, 4:40 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CDT FRI AUG 24 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
440 PM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS HAVE MOVED INTO EXTREME WESTERN MISSOURI
LATE THIS AFTERNOON WITH THE ACTIVITY TO SPREAD EAST THROUGH THE
NIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING
ALONG A NARROW CORRIDOR FROM THE ATCHISON...TROY AND ST JOSEPH AREAS
NORTHEAST TO GALLATIN. THE PRIMARY THREATS ARE ISOLATED
TORNADOES...DAMAGING WINDS AND HAIL UNTIL 9 PM. HEAVY RAINFALL OF
AROUND ONE INCH IS ALSO POSSIBLE THIS EVENING IN A NARROW CORRIDOR
FROM THE ATCHISON...TROY AND ST JOSEPH AREAS...NORTHEAST TO
SAVANNAH...MAYSVILLE...GALLATIN AND BETHANY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. AT THIS
TIME...THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM THE ST JOSEPH AND TROY AREAS THIS
EVENING...AND POSSIBLY AS FAR NORTHEAST AS GALLATIN.

DB

In the hours before

Special weather statement, Aug 24, 5:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 PM CDT FRI AUG 24 2007

MOZ021-028-029-242245-
CLAY-CLINTON-PLATTE-
505 PM CDT FRI AUG 24 2007

...SIGNIFICANT WEATHER ALERT FOR CENTRAL PLATTE...NORTHWESTERN CLAY
AND SOUTHWESTERN CLINTON COUNTIES UNTIL 545 PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO
LEAVENWORTH...MOVING EAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  PLATTE CITY AND TRACY BY 510 PM CDT.
  CAMDEN POINT BY 515 PM CDT.
  FERRELVIEW BY 525 PM CDT.
  TRIMBLE AND SMITHVILLE BY 530 PM CDT.

THE TOWNS OF BEVERLY...STILLINGS...EAST LEAVENWORTH...FARLEY...KANSAS
CITY INTL AIRPORT...HOOVER AND RIDGELY ARE ALSO IN THE PATH OF THESE
STORMS.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:14 PM CDTAreal Flood AdvisoryEAXAndrew, Holt6 hr
Aug 24, 1:27 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Gentry, Harrison, Holt, Mercer and 5 more6 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAndrew, Nodaway27 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAndrew, Buchanan57 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAtchison, Holt24 hr
Aug 24, 3:04 AM CDTFlash Flood WarningEAXAndrew, Holt6 hr
Aug 24, 4:12 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 1 more4 hr
Aug 24, 9:02 AM CDTAreal Flood WarningEAXAndrew, Atchison, Holt, Nodaway12 hr
Aug 24, 9:53 AM CDTRiver Flood WarningEAXBuchanan67 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXChariton, Macon19 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXLinn, Livingston34 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston66 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXAndrew, Buchanan23 hr
Aug 24, 10:22 AM CDTAreal Flood WarningEAXAdair, Gentry, Grundy, Harrison, Mercer, Putnam and 3 more12 hr
Aug 24, 4:37 PM CDTTornado WarningEAXBuchanan38 min
Aug 24, 5:22 PM CDTAreal Flood AdvisoryEAXBuchanan3 hr
Aug 24, 5:31 PM CDTAreal Flood AdvisoryEAXDeKalb3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.